advertisement
Question
Posted by: Worried | 2008/06/18

Struggling to fall preg after mcarriage

I had a missed miscarrige in Jan this year. I went in for a D & C at 9 weeks. I then started my periods 27 days later and it has been coming regulary, except for the fact that it is very heavy and clotty for 2-3 out of the 7-9 days for the last 4 months. I have seen the gynae and he has prescibed Provera for 15 days of the month, for 3 months. He said I would be able to fall pregnant in between, but I see that on the information brochure that you will only fall pregnant after you stop taking it. So can I fall pregnant in the 15 day gap, or only after 3 months when the treatment is done? Also it is the first month I am taking Provera, and have spotted after taking it for only 5 days, and my period in only supposed to start around the 25th. Sorry for the long story but I would appreciate your advice. Thank you!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Provera does change your cycle pattern.. don't quite understand why you would need provera if you are trying to gett pregnant on your own. Suggest you stop the provera and see if you get pregnant.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

6
Our users say:
Posted by: Dee | 2008/06/19

Provera is used to bring on a period, it will not help you ovulate. There are other drugs such as Clomid that are used for ovulation.

It would be unethical of your gynae to give you meds becuase he feels you are not "ready", he will have to discuss this with you first and get your permission.

If you stop the Provera now, you will get a period. I sugest finishing the course and then finding another gynae.

Reply to Dee
Posted by: Worried | 2008/06/19

What exactly is Provera used for? Gynae says it will help to ovulate and get periods on track since they are so long and so heavy which is not normal, specially after a D & C. I guess I should finish this month's course and stop, although I do not want to override the gynae since he knows my history. Maybe he thinks I am not emotionally ready and that's why he gave me Provera. Strange... I did wait 3 months before trying again.

Reply to Worried
Posted by: Dee | 2008/06/19

Provera is not the correct drug to help you falling pregnant - i suggest you stop using it.

Reply to Dee
Posted by: Worried | 2008/06/19

Thanks for all the advice... The reason the gynae gave me Provera was that he said I am probably not ovulating, and therefore not falling pregnant. I have started my period now, so it is definately changing my cycle. Been really emotional as well, I have several pregnant friends at church at the moment and it makes it really hard for me because I was supposed to be one of them. I also have a bicornuate uterus, but gynae says should not worry too much about it.

Reply to Worried
Posted by: Jooles | 2008/06/19

Ignore my comments on Fertility Blend. Consult your doctor before using it.

Reply to Jooles
Posted by: Jooles | 2008/06/18

Hi - Also had a mc in Dec '07 and 4.5 weeks later I had my period. No pregnancy yet, but have been using Fertility Blend for one month. Apparently it's excellent. Why don't you read up about it. Also, don't know why you are on Provera if you want to fall pregnant. I too was on it for a few months a few years ago. Good Luck

Reply to Jooles

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement